Alert archive / Nevada / Frost Advisories in 2018
Frost Advisory 2, NWS Elko, NV
NWS Elko, NV issued this frost advisory at Jun 9, 2018, 12:36 PM PDT for 6 counties in Nevada. It took effect at Jun 10, 2018, 12:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2018, 12:36 PM PDT (19:36 UTC)
- In effect from
- Jun 10, 2018, 12:00 AM PDT
- Expired
- Jun 10, 2018, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS75 KLKN 091936 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1236 PM PDT Sat Jun 9 2018 NVZ030-031-034>041-100700- /O.NEW.KLKN.FR.Y.0002.180610T0700Z-180610T1500Z/ /O.CON.KLKN.WI.Y.0017.000000T0000Z-180610T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 1236 PM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT SUNDAY... The National Weather Service in Elko has issued a Frost Advisory...which is in effect from midnight tonight to 8 AM PDT Sunday. * TIMING...The strongest winds are expected late this afternoon and early evening. The coldest temperatures will be around sunrise Sunday morning. * WINDS...Southwest to west winds of 25 to 35 mph with gusts to 55 mph including areas of blowing dust. * TEMPERATURES...Many valleys will drop below 36 degrees. Some of the lower valleys will see temperatures in the low 30s. * IMPACTS...Strong southwest to west winds can make travel difficult especially along north/south oriented roads and where visibility is reduced by areas of blowing dust. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. * IMPACTS...Outdoor plants should be covered to protect against the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ NVZ033-100700- /O.CON.KLKN.WI.Y.0017.180609T2300Z-180610T0700Z/ Southeastern Elko County- 1236 PM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * TIMING...The strongest winds are expected mid to late evening today. * WINDS...West winds of 25 to 35 mph with gusts to 55 mph including areas of blowing dust. * IMPACTS...Strong westerly winds can make travel difficult especially along north/south oriented roads. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
5 follow-up statements
277 WWUS75 KLKN 092303 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 403 PM PDT Sat Jun 9 2018 NVZ030-031-034>041-101500- /O.CON.KLKN.WI.Y.0017.000000T0000Z-180610T0400Z/ /O.CON.KLKN.FR.Y.0002.180610T0700Z-180610T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 403 PM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT SUNDAY... * TIMING...The strongest winds are expected late this afternoon through early evening. The coldest temperatures will be around sunrise Sunday morning. * WINDS...Southwest to west winds of 25 to 35 mph with gusts to 55 mph including areas of blowing dust. * TEMPERATURES...Many valleys will drop below 36 degrees. Some ofthe lower valleys will see temperatures in the low 30s. * IMPACTS...Strong southwest to west winds can make travel difficult especially along north/south oriented roads and where visibility is reduced by areas of blowing dust. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. * IMPACTS...Outdoor plants should be covered to protect against the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ NVZ033-100700- /O.CON.KLKN.WI.Y.0017.000000T0000Z-180610T0700Z/ Southeastern Elko County- 403 PM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * TIMING...The strongest winds are expected in the evening. * WINDS...Westerly winds of 25 to 35 mph with gusts to 55 mph including areas of blowing dust. * IMPACTS...Strong westerly winds can make travel difficult especially along north/south oriented roads. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
873 WWUS75 KLKN 100353 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 853 PM PDT Sat Jun 9 2018 NVZ030-031-034>041-101500- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-180610T0400Z/ /O.CON.KLKN.FR.Y.0002.180610T0700Z-180610T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 853 PM PDT Sat Jun 9 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * TIMING...The coldest temperatures will be around sunrise Sunday morning. * TEMPERATURES...Many valleys will drop below 36 degrees. Some of the lower valleys will see temperatures in the low 30s. * IMPACTS...Outdoor plants should be covered to protect against the cold. * WINDS...the winds have weakened below advisory level thus advisory will expire at 9pm this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ NVZ033-100700- /O.CON.KLKN.WI.Y.0017.000000T0000Z-180610T0700Z/ Southeastern Elko County- 853 PM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * TIMING...The strongest winds continue this evening. * WINDS...Westerly winds of 25 to 35 mph with gusts to 55 mph including areas of blowing dust. * IMPACTS...Strong westerly winds can make travel difficult especially along north/south oriented roads. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
559 WWUS75 KLKN 100655 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1155 PM PDT Sat Jun 9 2018 NVZ033-100800- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-180610T0700Z/ Southeastern Elko County- 1155 PM PDT Sat Jun 9 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... The winds have fallen below advisory levels and thus the advisory is allowed to expire. $$ NVZ030-031-034>041-101500- /O.CON.KLKN.FR.Y.0002.180610T0700Z-180610T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 1155 PM PDT Sat Jun 9 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... * TIMING...The coldest temperatures will be around sunrise Sundaymorning. * TEMPERATURES...Many valleys will drop below 36 degrees. Some ofthe lower valleys will see temperatures in the low 30s. * IMPACTS...Outdoor plants should be covered to protect against the cold. * WINDS...the winds have weakened below advisory level thus advisory will expire at 9pm this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
654 WWUS75 KLKN 100909 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 209 AM PDT Sun Jun 10 2018 NVZ030-031-034>041-101500- /O.CON.KLKN.FR.Y.0002.000000T0000Z-180610T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 209 AM PDT Sun Jun 10 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * TIMING...The coldest temperatures will be around sunrise this morning. * TEMPERATURES...Many valleys will drop below 36 degrees. Some of the lower valleys will see temperatures in the low 30s. * IMPACTS...Outdoor plants should be covered to protect against the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
922 WWUS75 KLKN 101451 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 751 AM PDT Sun Jun 10 2018 NVZ030-031-034>041-101600- /O.EXP.KLKN.FR.Y.0002.000000T0000Z-180610T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 751 AM PDT Sun Jun 10 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... Temperatures have risen well above freezing, therefore the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Jun 9, 2:17 AM PDT, 10 hours 19 minutes earlier.
Area forecast discussion, Jun 9, 2:17 AM PDT, 10 hours 19 minutes before
Area Forecast Discussion National Weather Service Elko NV 217 AM PDT Sat Jun 9 2018 .SYNOPSIS...A strong, but mainly dry cold front will sweep across Nevada on Saturday. Gusty southwest winds will create areas of blowing dust and veer to the west which will usher in much cooler air for Sunday. Patchy frost could occur over the weekend in some of the normally cold valley locations especially late Sunday night into early Monday morning. Otherwise, the cool down will be brief as afternoon temperatures warm back up into the 80s and 90s by the middle of next week. && .SHORT TERM...Today through Sunday. Southwest winds will increase ahead of, and then veer west behind the front today while gusting to WIND ADVISORY levels across most of the CWA. The strong gusty winds will be sufficient to cause blowing dust from the dry lake beds and other sources. The blowing dust can cause locally visibility to drop drastically. The winds will pose a hazard to travel especially high profile vehicles. The strongest cross roadway winds will be on east west roads earlier in the day and north south roads in the late afternoon and evening hours. Gusty winds could hold out a few hours longer into the overnight hours over eastern Elko County in the downslope areas around Wendover. Measurable precipitation chances will remain minimal with this system though a little instability and mid-level moisture will exist over northeast Nevada for some cumulus build ups and perhaps an isolated dry shower or thunderstorm. Behind the front much cooler air will lower snow levels down to around 6000 feet toward daybreak Sunday morning which could support a few light rain/snow showers brushing the mountains of northern Humboldt/Elko counties along the Oregon/Idaho border late Saturday night. Temperatures on Sunday will be a good 15 to 20 degrees cooler with highs ranging from the 50s in the far northeast, 60s most everywhere else with some 70s holding on down in northern Nye County. Guidance has trended a little colder now for Saturday night which increases confidence that patchy frost could occur over the weekend in some of the normally cold valleys with late Sunday night into early Monday morning being the most favorable set up for strong radiational cooling given clear skies and light winds. Will continue to monitor as a Frost Advisory may need to be issued for this time frame as the weekend unfolds. .LONG TERM...Sunday night through next Friday. Cool temperatures Sunday night into Monday morning in the wake of a passing cold front. At this time expect lows early Monday morning to be 5 to 10 degrees below normal, which would be in the 30s for most valley locations. Generally upper 30s for elevations below 4500 feet, and mid to low 30s for elevations of 5000 feet or higher. Dry conditions early next week, with temperatures moderating back to near or slightly above normal levels by Tuesday. By mid-week, trough energy begins to dig down through the pacific NW, with the upper level flow over the Great Basin becoming southwesterly. Current long range models are not in agreement with how deep through the inter-mountain west that this trough will dig by the end of the work week. For now held off on introducing any thunderstorm or light rain for the afternoon and early evening hours later next week, which the GFS hints at, as the ECMWF model suggests drier and more stable conditions. Did however begin to trend POPs up slightly, blending the model solutions with a slight bias toward the drier EC for now. As for temperatures during the mid to late portions of next week, both models show highs next Wednesday around 15 degrees above normal as southwesterly flow aloft increases, with overnight lows around 10 degrees above normal. As the trough moves in over NV, temperatures will gradually trend cooler, likely back to near normal levels by Friday or Saturday. && .AVIATION...Gusty southwesterly winds today will lead to areas of blowing dust, which may reduce visibilities at times. Terminals most prone to BLDU are KWMC, KBAM and KEKO. There will also be some building cumulus clouds this afternoon, with associated CIGs around 12K feet. Not expecting any TS or shower activity however. A dry cold front will pass through the region later this evening and overnight with winds becoming more westerly or northwesterly post-frontal. && .FIRE WEATHER...A strong, but mainly dry cold front will sweep across Nevada today. Strong gusty winds, low afternoon RHs, and fuels approaching critical status continues the Red Flag Warning for FWZ 454 in central Nevada on Saturday from 11 AM through 9 PM PDT. Much cooler temperatures and lighter winds will follow on Sunday. Look for dry conditions to continue with daytime temperatures heating back up into the 80s and 90s by the middle of next week which will serve to further cure fuels across much of the region closer to critical status. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 9 PM PDT this evening for Humboldt County-Northeastern Nye County-Northern Elko County- Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County- Southwestern Elko County-White Pine County. Wind Advisory from 4 PM this afternoon to midnight PDT tonight for Southeastern Elko County. Red Flag Warning from 11 AM this morning to 9 PM PDT this evening for Central Lander and Eureka Counties. && 99/96/96/99
Nearby
Frost Advisories in Nevada, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.